Hello Babblejuicers,

If you’ve read my previous blog posts regarding my acne struggle you already know that I was on Isotretinoin for many years and it did work for me for a short while until I decided to stop taking it.

It was a personal decision of mine because the side-effects were already starting to show up within a year. But in my mind, I believed that I could never ever have clear skin if  it wasn’t for this pill. So I continued to take it for many years in spite of the facial redness and increased sensitivities. It made me incredibly dependent on them.

It has been a few years since I stopped the treatment and also it has been three and a half years since I was first diagnosed with multiple allergies. I have seen many doctors regarding my food, medication and environmental allergies and they all have asked me what medications have I taken in the last 10 years. And they all have agreed that Isotretinoin causes severe allergies in some people. Although not everyone has experienced extreme side-effects like me, it is always better to be vigilant about medicines.  And especially with acne medications like antibiotics as well. eg. doxycycline or minocycline.

We know that our organs are interconnected and they all affect one another. But why do we treat our skin any different? Acne is not just a skin problem but it could also reflect what is going on inside our bodies like hormone imbalances, PCOS, food intolerances etc. These need to be addressed first rather than just treating the skin separately. Dermatologists love to prescribe a whole list of medicines because it’s such an easy way out. But please take my advice and get yourself tested for allergies and check your hormone levels as well. Above all, I would suggest that you go see a naturopath, homoeopath or an ayurvedic practitioner. A holistic approach to acne is more beneficial for your body than just treating the skin separately.

Love your skin, love your body !